North Dakota, 2001

Damaging Wind in North Dakota, July 25, 2001

July 25, 2001 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 25, 2:00 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 25, 2:00 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED JUL 25 2001

SEVERE THUNDERSTORMS IN EXTREME EAST MT ARE MOVING EAST TOWARDS
SOUTHWESTERN ND. EARLIER THE STORMS WEAKENED AS THEY APPROACHED THE
BORDER...BUT SOME ARE NOW REMAINING INTACT. WESTERN ND WILL SEE
ANOTHER THREAT OF SEVERE WX THIS AFTERNOON AND EVE. AN OLD FRONTAL
BOUNDARY IN EASTERN ND WILL BE THE FOCUS FOR STORM DEVELOPMENT.
STORMS WILL BEGIN IN HIGH CAPES AND FAVORABLE DEEP SHEAR AND THEN
PROPAGATE EAST.

FOR THE REMAINDER OF THE WORK WEEK...SHORT WAVES IN THE WESTERLY
FLOW WILL CONTINUE WITH PERISTENT SOUTHEAST FLOW AT THE SURFACE.
THE CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FO5RECAST THROUGH FRIDAY.

.BIS...NONE.

LM

In the hours before

Special weather statement, Jul 25, 1:34 AM CST, 3 hours 11 minutes before
NDZ017-250830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
231 AM CDT (131 AM MDT) WED JUL 25 2001

AT 130 AM MDT LOCAL RADAR INDICATED A STRONG THUNDERSTORM
ENTERING SOUTHWESTERN MCKENZIE COUNTY...ABOUT 10 MILES NORTH OF
TROTTERS. THE STORM IS MOVING EAST AT 30 MPH. PEOPLE IN RURAL
SOUTHWESTERN MCKENZIE COUNTY CAN EXPECT DANGEROUS LIGHTNING...WIND
GUSTS TO 45 MPH AND POSSIBLY A BRIEF PERIOD OF HEAVY RAIN WITH THIS
STORM.

THOMSON
Special weather statement, Jul 25, 2:19 AM CST, 2 hours 26 minutes before
NDZ001-009-017-251020-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
317 AM CDT (217 AM MDT) WED JUL 25 2001

SHOWERS AND THUNDERSTORMS ARE MOVING EASTWARD ACROSS NORTHWESTERN
NORTH DAKOTA EARLY THIS MORNING. PEOPLE IN DIVIDE...WILLIAMS AND
MCKENZIE COUNTIES CAN EXPECT BRIEF PERIODS OF MODERATE TO HEAVY
RAIN...DANGEROUS LIGHTNING AND SOME GUSTY WINDS WITH THE STRONGER
STORMS. THE ACTIVITY SHOULD MOVE OUT OF THE TRI-COUNTY AREA AFTER
500 AM CDT (400 AM MDT).

THOMSON
Special weather statement, Jul 25, 4:00 AM CST, 45 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
500 AM CDT WED JUL 25 2001

...SEVERE THUNDERSTORMS POSSIBLE SOUTHWEST THIS MORNING...
...CHANCE OF SEVERE THUNDERSTORMS WEST QUARTER THIS AFTERNOON...

.FORECAST...SCATTERED THUNDERSTORMS IN WESTERN NORTH WILL DISSIPATE
THIS MORNING. THEY WILL REDEVELOP THIS AFTERNOON AND SPREAD TO THE
CENTRAL PART OF NORTH DAKOTA BY EVENING.

.DISCUSSION...THUNDERSTORMS ARE WEAKENING AS THEY MOVE FROM MONTANA
INTO MORE STABLE AIR IN NORTH DAKOTA. THEN THIS AFTERNOON MORE STORMS
ARE LIKELY TO DEVELOP NEAR AN OLD FRONTAL BOUNDARY IN EASTERN
MONTANA. THEY WILL GROW IN HIGH CAPES AND FAVORABLE WIND SHEAR AND
THEN PROPAGATE EAST INTO WESTERN NORTH DAKOTA.

SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEDED IN THE SOUTHWEST EARLY
THIS MORNING AND THROUGH THE WEST THIS AFTERNOON.

THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER UPDATES.

LM
Special weather statement, Jul 25, 4:17 AM CST, 28 minutes before
NDZ017-251115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
514 AM CDT (414 AM MDT) WED JUL 25 2001

SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF MCKENZIE COUNTY
THIS MORNING. THE AREA OF ACTIVITY IS BREAKING UP AND SHOULD
DISSIPATE OR MOVE OUT OF THE COUNTY BY DAYBREAK. UNTIL THEN...BRIEF
PERIODS OF MODERATE TO HEAVY RAIN...GUSTY WINDS AND DANGEROUS
LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS.

THOMSON

The radar

The Rapid City radar (KUDX), 227 km away, was scanning. The volume nearest the first event began at 10:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bowman

When
July 25, 4:45 AM CST
Where
Bowman County, 25 mi SW of Rhame
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
45.983, -104.017

Numerous tree branches down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257295.